North Dakota, 2006Lightning Strike in North Dakota, June 24, 2006
June 24, 2006 · NWS BIS · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 24, 2:30 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT SAT JUN 24 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
MAIN FORECAST CONCERNS ARE CONVECTION THE REST OF THE EVENING.
OTHERWISE...HAVE GENERALLY FOLLOWED THE GFS.
CHANCE FOR CONVECTION WILL CONTINUE ACROSS CENTRAL AND EASTERN
PORTIONS OF CWA THIS EVE. SO...WILL HOLD ON TO THIS THROUGH THE
EVENING HOURS. HAVE LEFT SUNDAY AND SUNDAY NIGHT DRY...THEN A CHANCE
FOR SHOWERS EAST ON MONDAY AS THE COOL POOL ALOFT DROPS SOUTHEAST
OUT OF CANADA. HAVE LEFT TUESDAY DRY FOR NOW. ONLY REAL CHANGE TO
THE TEMPERATURE FORECAST WAS TO LOWER HIGH TEMPERATURES ACROSS
CENTRAL NORTH DAKOTA ON TUESDAY.
.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...
MADE FEW CHANGES TO THE LONG TERM GRIDS. DROPPED TEMPS A LITTLE WED
AND THU AS THE SHARP UPPER LEVEL RIDGE TO THE WEST CONTINUES TO
DEEPEN THE TROUGH TO THE WEST INDICATING COOLER TEMPS THAN PREVIOUS
FORECAST. WILL CONTINUE WITH DRY FORECAST...ALTHOUGH WITH UPPER
LEVEL JET IN THE VICINITY WILL HAVE TO WATCH FOR POTENTIAL PRECIP.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JF/TSW
Hazardous weather outlook, Jun 24, 3:18 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT SAT JUN 24 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
418 AM CDT SAT JUN 24 2006 /318 AM MDT SAT JUN 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NH
In the hours before
Special weather statement, Jun 24, 1:31 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT SAT JUN 24 2006
NDZ010-011-242145-
MOUNTRAIL-WARD-
INCLUDING THE CITIES OF...NEW TOWN...MINOT
231 PM CDT SAT JUN 24 2006
...WEAK FUNNELS HAVE BEEN REPORTED IN NORTH CENTRAL NORTH DAKOTA...
AT 215 PM CDT...WEAK FUNNEL CLOUDS WERE REPORTED RECENTLY NEAR
BERTHOLD IN WARD COUNTY AND NEAR STANLEY IN MOUNTRAIL COUNTY.
THESE WEAK FUNNELS WERE MOVING SOUTHEAST AT 20 MPH.
THESE WEAK FUNNEL CLOUDS ARE NOT ASSOCIATED WITH SEVERE
THUNDERSTORMS. THEY ARE FORMED BY SHOWERS OR THUNDERSHOWERS WHEN
UNIQUE METEOROLOGICAL CONDITIONS EXIST.
WEAK FUNNELS GENERALLY DO NOT REACH THE GROUND AND ARE USUALLY SHORT
LIVED. THEY HAVE...HOWEVER...ON RARE OCCASION TOUCHED THE GROUND
AND CAUSED MINOR DAMAGE. BECAUSE OF THIS POSSIBILITY...IF YOU SEE
ONE OF THESE FUNNELS...GET INSIDE.
JF
Lightning, Ward
- When
- June 24, 6:00 PM CST to 6:10 PM CST
- Where
- Ward County, Minot
- Property damage
- $125,000
- Reported by
- NEWSPAPER
- Coordinates
- 48.222, -101.542 (the zone’s center; the record gives no point)
The Minot Fire Department determined that lightning striking a condominium in the city of Minot was the cause of a fire that damaged the condo. Newspaper reports stated that the unit sustained heavy damage to the roof and top floor. A thunderstorm was occurring at the time and there were reports of a lot of cloud to ground lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Maryland, June 24 to 28, 20065 deaths · 1 injured · $5.5 million · 24 events
- Flash Flooding in Virginia, June 24 to 28, 2006$14 million · 37 events
- Flash Flood in New Jersey, June 24, 20061 death · 1 event
- Damaging Wind and Lightning Strikes in Georgia, June 24, 2006$116,000 · 4 events
- Hail and Damaging Winds in Nebraska, June 24, 2006$105,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Iowa, June 24, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Colorado, June 24, 20062.5 in hail · 29 events
- Hail and Damaging Winds in Minnesota, June 24, 20061.75 in hail · 27 events
- Flash Flood in Kentucky, June 24, 2006$20,000 · 1 event
- Damaging Wind in Alabama, June 24, 2006$20,000 · 50 kt wind · 1 event
- Tornado and Hail in Wisconsin, June 24, 2006F0 · 10 events
- Hail and Damaging Winds in Iowa, June 24, 2006$10,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511753.